one more question from nicaragua
May 6, 2012
first of all, thanks so much, for your fast answer, it has been very important and valuable for me your opinion. I am taking as I told you AZT (2 pills daily) and kaletra (4 pills daily) viral load 110 and cd4 181... my question. they told me to take trimetrophin sulphametazol t'sulfa since the first day of treatment 2 pills for 14 days and 1 pill every single day at lunch. three days ago they told me not to take this pill anymore, I feel weak and I know that this pills helps me against pneumonia or other deseases... i feel by body very dry even though everybody that looks at me tells me that i have improved 100% or even more... is it advisible to take the trimetrophin sulfamethazol daily until I received a cd4 count of more than 200... thanks for your answer again ... and thanks to all the doctors that are saving lives in this fight agains VIH... today I ended my 5th month of ART! and I will continue to take the ARTs
Response from Dr. Young
Trimethopriim/sulfa (TMP/SMX, also known as Bactrim, Septra and other names) is an antibiotic used to prevent certain types of AIDS complications in persons with CD4 counts below 200. Your daily dose is probably for this reason.
If your counts are above 200, then it's ok to stop the TMP/SMX.
I do note that you regimen is a bit unorthodox (unless you forgot to mention an additional medication, probably 3TC (lamivudina). Usually we'd administer two NRTIs (AZT and 3TC, or others here in the US) with Kaletra.
As for your weakness, it's not clear what the cause is, but I'm certain that it's not because of an absence of TMP/SMX. Weakness and fatigue could be the result of the AZT that you're taking, especially if the AZT is causing one of it's characteristic side effects, namely anemia.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.